News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: weight loss for an 18 year old female


 have questions - Sat Feb 19, 2005 12:01 pm

I did not know if i should ask this question to a pediatrician or not, but since I still see one I figured it okay. My question is in January I started a weight loss program, one meal a day or two depending on what the meal consisted of 3 bottles (16.9 oz.) of water, stopped drinking soda pop completely, taking a multi-vitamin and green tea diet supplement pills. I excercise 7 days a week, 1 hour on treadmill, every other day 20 min-30 min on weights. My beggining weight was 281.7, now I am 260.8, my question is, Is this the right speed at which I should be loosing, and if so or if not, i still do not notice any difference in the way my clothes fit, or my apperance, I still look and feel heavy. Also I already had strechmarks over I would guestimate 80-85% of my body and they are getting worse, is there anything I can do to erase them completley or cover them up, I am an African-American with medium to dark skin and am afraid to use lightners, because I do not want to lose my color. Suggestions would be greatly appreciated. Thank's so much.
 Dr. Heba Ismail - Sun Feb 20, 2005 3:01 pm

Dear have,
You may be losing a little more weight than desired in such a short while. The average weight loss per week should be about 1 - 2 pounds.
Also, try not to burn yourself out. You should practice an average of 30 min. a day, most days of the week, but not necessarily every day!
As for the stretch marks, they are mostly expected to improve after adolescence, so you may as well wait for a while. If they still bother you, try topical retinoids, they are very useful! :)
 have questions - Sun Feb 20, 2005 6:08 pm

are these by prescription only? can you give me some specific names of some also are you saying that losing that much weight is unsafe for me, or just like that if i continue like that I will burn myself out? Okay well thanks for reply.
 Dr. Heba Ismail - Mon Feb 21, 2005 10:35 am

Dear have,
I know a couple of names, but I beleive they're given upon prescription only, Avita and Retin-A. They are originally used for treatment of acne. Check with your doctor first!
As for the rate at which you're losing weight, it may be harmful to your body to lose weight faster than the rate I've mentioned earlier. It would even worsen the stretch marks and cause some new ones to appear.
 have questions - Mon Feb 21, 2005 6:30 pm

thankz 4 the help. :D

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here